Alert archive / Missouri / Frost Advisories in 2018
Frost Advisory 7, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Oct 20, 2018, 2:54 AM CDT for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 21, 2018, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 2:54 AM CDT (07:54 UTC)
- In effect from
- Oct 21, 2018, 2:00 AM CDT
- Expired
- Oct 20, 2018, 3:22 PM CDT
- In force
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Ozark County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS73 KSGF 200754 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 254 AM CDT Sat Oct 20 2018 ...Cold high pressure will bring freezing temperatures to the Ozarks... .A cold Canadian air mass will move across the plains to day and settle over the Ozarks region tonight. The center of the Surface high will move nearly overhead allowing temperatures to fall below freezing for much of the eastern Ozarks with the reminder of the region seeing a likely frost. MOZ055>058-068>071-079>083-090>092-095>098-106-202000- /O.NEW.KSGF.FZ.W.0011.181021T0700Z-181021T1300Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 254 AM CDT Sat Oct 20 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CDT Sunday. * TEMPERATURE...Temperatures will fall below 32 degrees for several hours across the eastern Ozarks, generally east of Highway 65. Some locations may fall into the middle 20s. * IMPACTS...Tender vegetation will likely freeze with out protection. Even protected plants may freeze if temperatures fall below 28 degrees for and hour or more. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ097-101-MOZ077-088-093-094-101-102-202000- /O.NEW.KSGF.FR.Y.0007.181021T0700Z-181021T1300Z/ /O.CON.KSGF.FG.Y.0009.000000T0000Z-181020T0900Z/ Crawford-Cherokee-Barton-Jasper-Newton-Lawrence-McDonald-Barry- Including the cities of Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Joplin, Carthage, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 254 AM CDT Sat Oct 20 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Sunday. * VISIBILITY...Less than a quarter of mile at times over the next few hours. The passage of a cold front late tonight will allow the visibility to improve by 4 am in most areas. * TEMPERATURE...Temperatures will fall into the lower 30s tonight with some locations falling below the freezing mark. * Impacts...Areas from southeast Kansas into southwest Missouri will see areas of dense fog tonight. This includes Interstates 49 in the Joplin area and Interstate 44 west of Springfield. Rapid changes in visibility will occur quickly over short driving distances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ073-MOZ066-067-078-089-103>105-202000- /O.NEW.KSGF.FR.Y.0007.181021T0700Z-181021T1300Z/ Bourbon-Vernon-St. Clair-Cedar-Dade-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Nevada, Tiffin, Appleton City, Johnson City, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Greenfield, Lockwood, Meinert, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 254 AM CDT Sat Oct 20 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Sunday. * TEMPERATURE...Temperatures will fall into the lower 30s tonight with some locations falling below the freezing mark. * IMPACTS...Low temperatures and light winds will allow for the widespread development of frost. This will impact outdoor plants if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Hatch
2 follow-up statements
450 WWUS73 KSGF 201934 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 234 PM CDT Sat Oct 20 2018 ...Cold high pressure will bring freezing temperatures to the Ozarks... .A cold Canadian air mass will move across the plains and settle over the Ozarks region tonight. The center of the Surface high will move nearly overhead allowing temperatures to fall below freezing for much of the eastern Ozarks with the reminder of the region seeing widespread frost. MOZ055>058-068>071-079>083-090>092-095>098-106-211300- /O.CON.KSGF.FZ.W.0011.181021T0700Z-181021T1300Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 234 PM CDT Sat Oct 20 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...Temperatures will fall below 32 degrees for several hours across the eastern Ozarks, generally east of Highway 65. Some locations may fall into the middle 20s. * IMPACTS...Tender vegetation will likely freeze with out protection. Even protected plants may freeze if temperatures fall below 28 degrees for and hour or more. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101>105-211300- /O.CON.KSGF.FR.Y.0007.181021T0700Z-181021T1300Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 234 PM CDT Sat Oct 20 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...Temperatures will fall into the lower 30s tonight with some locations falling below the freezing mark. * Impacts...Low temperatures and light winds will allow for the widespread development of frost. This will impact outdoor plants if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Wise
476 WWUS73 KSGF 202022 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 322 PM CDT Sat Oct 20 2018 ...Cold high pressure will bring freezing temperatures to the Ozarks... .A cold Canadian air mass will move across the plains and settle over the Ozarks region tonight. The center of the Surface high will move nearly overhead allowing temperatures to fall below freezing across the area for several hours. Widespread frost development is also expected. KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101>105-211400- /O.UPG.KSGF.FR.Y.0007.181021T0700Z-181021T1300Z/ /O.EXB.KSGF.FZ.W.0011.181021T0700Z-181021T1400Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 322 PM CDT Sat Oct 20 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Sunday. The Frost Advisory is no longer in effect. * TEMPERATURE...Temperatures will fall below 32 degrees for several hours. Some locations may drop into the middle 20s. * Impacts...Tender vegetation will likely freeze with out protection. Even protected plants may freeze if temperatures fall below 28 degrees for a hour or more. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MOZ055>058-068>071-079>083-090>092-095>098-106-211400- /O.EXT.KSGF.FZ.W.0011.181021T0700Z-181021T1400Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 322 PM CDT Sat Oct 20 2018 ...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...Temperatures will fall below 32 degrees for several hours. Some locations may drop into the middle 20s. * IMPACTS...Tender vegetation will likely freeze with out protection. Even protected plants may freeze if temperatures fall below 28 degrees for a hour or more. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Wise
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:44 AM CDT, 10 minutes earlier.
Area forecast discussion, Oct 20, 2:44 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 AM CDT Sat Oct 20 2018
.SHORT TERM...(Today and tonight)
Issued at 227 AM CDT Sat Oct 20 2018
Ample sunshine is expected across the areas today as the cloud
cover associated with yesterdays rainfall moves south of the
Ozarks. This will allow afternoon temperatures to climb into the
lower to middle 60s. Additionally, As high pressure moves across
the plains today, surface winds will be rather breezy today with
northerly winds from 10 to 20 mph this afternoon. A few areas may
see gusts near 30 mph.
As we move towards this evening and the overnight hours. Winds
will drop off sharply as the surface high slides almost directly
over the Ozarks. This combination of Canadian high pressure, clear
skies and light winds will allow temperatures across the eastern
Ozarks fall into the upper 20s with slightly warmer temperatures
in the lowers 30s across western Missouri and southeastern
Kansas.
With the potential for seeing several hours of below freezing
temperatures and some locations likely seeing temperatures fall
below 28 degrees tonight, will issue a Freeze Warning for the the
eastern Ozarks, generally east of highway 65. For areas west or
Highway 65 and across the Lakes region of southern
Missouri, expected temperatures support a Frost Advisory.
.LONG TERM...(Sunday through Friday)
Issued at 227 AM CDT Sat Oct 20 2018
Sunday will start the day on the cold side as high pressure will
be overhead to start the day. As the high slides to the south
temperatures will rebound into the middle to upper 50s thanks to
plenty of sunshine.
The remainder of the week will dry with only some very slight
chances of showers towards the middle of the week. These rain
chances look rather limited though as models have continued a
trend of lowering the chances with each run. Temperatures through
the week will be near normal for highs and lows through next
weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1138 PM CDT Fri Oct 19 2018
KSGF/KJLN/KBBG tafs: IFR ceilings and mvfr/ifr visibility are
common ahead of sfc cold front that is now over eastern KS. Where
lower clouds have cleared some shallow dense fog has developed
over southeast KS while low stratus/fog is occurring elsewhere.
Conditions are expected to improve with the passage of the front
during the 09z-12z time frame. VFR conditions are expected after
12z. Moderately gusty nw winds will occur after 16z-17z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from 2 AM to 8 AM CDT Sunday for MOZ055>058-
068>071-079>083-090>092-095>098-106.
Frost Advisory from 2 AM to 8 AM CDT Sunday for MOZ066-067-077-
078-088-089-093-094-101>105.
Dense Fog Advisory until 4 AM CDT early this morning for MOZ077-
088-093-094-101-102.
KS...Frost Advisory from 2 AM to 8 AM CDT Sunday for KSZ073-097-101.
Dense Fog Advisory until 4 AM CDT early this morning for KSZ097-
101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...DSAHazardous weather outlook, Oct 19, 10:58 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1058 PM CDT Fri Oct 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210400- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1058 PM CDT Fri Oct 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated fog risk. DISCUSSION... Areas of dense fog will be possible tonight especially over southeast Kansas and parts of the Missouri Ozarks. The fog is expected to gradually dissipate late tonight with the passage of a cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread frost will be possible Saturday night across the entire region and again across south central Missouri Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:15 PM CDT | Dense Fog Advisory | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton | 5 hr |
| Oct 20, 2:54 AM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 30 hr |
Nearby
Frost Advisories in Missouri, 2018Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.